Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 42, NWS Mobile, AL

April 28, 2006Walton County, Florida

NWS Mobile, AL issued this red flag warning at Apr 28, 2006, 9:25 AM CDT for Walton County, Florida. It took effect at Apr 28, 2006, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2006, 9:25 AM CDT (14:25 UTC)
In effect from
Apr 28, 2006, 11:00 AM CDT
Expired
Apr 28, 2006, 7:00 PM CDT
In force
8 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 2.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2029 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 281425 CCA
RFWMOB

RED FLAG WARNING...CORRECTED DUE TO GFE SOFTWARE GLITCHES
NATIONAL WEATHER SERVICE MOBILE AL
925 AM CDT FRI APR 28 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT 
THIS EVENING OVER THE WESTERN FLORIDA PANHANDLE FOR LONG DURATION 
AFTERNOON RELATIVE HUMIDITIES BELOW 35 PERCENT...

.DRY HIGH PRESSURE RIDGE WILL CONTINUE OVER THE REGION TODAY. SFC 
DEWPOINTS ARE EXPECTED TO RANGE FROM THE MID 40S OVER INTERIOR 
SECTIONS TO THE LOWER 50S ALONG THE COAST. THESE LOW DEWPOINTS...
COMBINED WITH MIXING AND WARM AFTERNOON TEMPERATURES WHICH WILL 
GENERALLY BE IN THE LOWER 80S...WILL RESULT IN AFTERNOON RELATIVE 
HUMIDITY VALUES RANGING IN THE UPPER 20 TO LOWER 30S OVER MOST OF 
THE REGION...WITH MID TO UPPER 30 RHS CLOSER TO THE COAST.


FLZ001>006-008-282230-
/O.UPG.KMOB.FW.A.0035.060428T1800Z-060429T0000Z/
/O.NEW.KMOB.FW.W.0042.060428T1600Z-060429T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
925 AM CDT FRI APR 28 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING OVER THE 
WESTERN FLORIDA PANHANDLE FOR LONG DURATION AFTERNOON  RELATIVE 
HUMIDITIES BELOW 35 PERCENT...

LOW DEWPOINTS...COMBINED WITH WARM AFTERNOON TEMPERATURES IN THE 
LOWER 80S...WILL RESULT IN AFTERNOON RELATIVE HUMIDITY VALUES 
RANGING IN THE MID TO UPPER 20S OVER THE WESTERN FLORIDA PANHANDLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG 
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE 
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 3:55 AM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Apr 28, 3:55 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 AM CDT FRI APR 28 2006

.SHORT TERM (TODAY AND TONIGHT)...LARGE UPPER LOW LOCATED ACROSS THE
FOUR CORNERS WILL MOVE EASTWARD TODAY AND OPEN UP THROUGH THIS
EVENING. AS THIS HAPPENS...UPPER RIDGE ACROSS THE THE PLAINS WILL
AMPLIFY AS IT MOVES EASTWARD. AT THE SFC...HIGH PRESSURE WILL MOVE
EAST ACROSS THE TENNESSEE VALLEY AND WINDS ACROSS THE AREA WILL VEER
TO EASTERLY BY EARLY AFTERNOON AND SOUTHERLY BY THIS EVENING AS THE
HIGH MOVES BY TO THE EAST. UPPER RIDGE ACROSS THE SOUTHEAST WILL
KEEP A STRONGLY SUBSIDENT AIRMASS IN PLACE THROUGH TONIGHT AND THUS
A DRY FORECAST. CIRRUS CLOUDS...SPILLING OVER THE RIDGE WILL MOVE
ACROSS DURING THE DAY...GRADUALLY INCREASING THROUGH THE LATE
AFTERNOON AND ESPECIALLY TONIGHT ON SOUTHWESTERLY UPPER FLOW IN
ADVANCE OF THE UPPER LOW. HIGH TEMPS WILL RANGE NEAR 80 ACROSS MOST
AREAS THIS AFTERNOON WITH LOWS TONIGHT ABOVE THE LAST FEW THANKS TO
INCREASING CLOUDS IN THE LOW 60S ALONG THE COAST AND MID TO UPPER
50S INLAND. /13

.LONG TERM (SATURDAY THROUGH THURSDAY)...MODELS CONTINUE TO
ADVERTISE THAT THE CUTOFF LOW JUST EAST OF BAJA CALIFORNIA WILL
CONTINUE TO MOVE EAST AT A LOW LATITUDE THROUGH FRIDAY THEN LIFT
AND DAMPEN THROUGH NEXT TUESDAY AS IT GETS ABSORBED INTO THE ZONAL
FLOW OVER THE OHIO VALLEY BY THE MIDDLE PART OF NEXT WEEK. AS THE
UPPER LOW MOVES EAST AND THEN LIFTS OUT...SFC LOW PRESSURE DEVELOPS
OVER SOUTHERN PLAINS STATES SATURDAY AND ALSO LIFTS NORTH WITH
ASSOCIATED SFC FRONT MOVING INTO SOUTHEASTERN STATES LATE SATURDAY
AND REMAINING OVER THE REGION INTO THE EARLY PART OF NEXT WEEK. WITH
THIS...THE BEST CHANCES FOR RAIN (WITH EMBEDDED SHOWERS AND
THUNDERSTORMS) OVER THE AREA STILL LOOKS TO BE LATE SATURDAY THROUGH
SUNDAY. RAIN CHANCES DECREASE TO SLIGHT CHANCE POPS MONDAY THROUGH
TUESDAY AS BEST DYNAMICS LIFT OFF WELL TO THE NORTH OF THE FCST
AREA...THEN INCREASE TO LOW END CHANCE POPS ONCE AGAIN NEXT
WEDNESDAY THROUGH THURSDAY AS NEARLY STATIONARY SYSTEM WELL TO THE
NORTH GETS A PUNCH OF SHORTWAVE ENERGY AND FINALLY MOVES ON OFF TO
THE EAST...ALLOWING A WEAKENING FRONTAL BOUNDARY TO APPROACH THE
AREA FROM THE WEST. MAINTAINED MAV MOS TEMPS THROUGH EXTENDED
PERIOD. /12

&&

.MARINE...SURFACE HIGH PRESSURE ACROSS THE TENNESSEE VALLEY WILL
MOVE EASTWARD TODAY WITH WINDS BECOMING EASTERLY AND SOUTHERLY BY
LATE AFTERNOON. AS AN AREA OF LOW PRESSURE DEVELOPS ACROSS TEXAS AND
MOVES NORTHWARD ACROSS THE PLAINS THROUGH THE WEEKEND. AS THIS LOW
DEEPENS AND MOVES NORTH THE PRESSURE GRADIENT WILL INCREASE BY EARLY
SATURDAY...RESULTING IN AN INCREASE IN WINDS AND SEAS. SOUTHERLY
WINDS INCREASE TO ADVISORY LEVELS ACROSS ALL AREAS BY SATURDAY
MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. SEAS WILL ALSO
INCREASE TO 5 TO 8 FEET OUT TO 20 NM AND 8 TO 10 FEET FROM 20 TO 60
NM OFFSHORE BY SATURDAY AFTERNOON. THE COLD FRONT ASSOCIATED W/ THE
LOW STALLS WEST OF THE AREA AND SEVERAL DISTURBANCES ARE FORECAST TO
TRACK ACROSS THE AREA THROUGH MID WEEK. /13

&&

.FIRE WEATHER...DRY HIGH PRESSURE RIDGE WILL CONTINUE OVER THE
REGION TODAY. SFC DEWPOINTS ARE EXPECTED TO RANGE FROM THE MID 40S
OVER INTERIOR SECTIONS TO THE LOWER 50S ALONG THE COAST. THESE LOW
DEWPOINTS...COMBINED WITH MIXING AND WARM AFTERNOON TEMPERATURES
WHICH WILL GENERALLY BE IN THE LOWER 80S...WILL RESULT IN AFTERNOON
RELATIVE HUMIDITY VALUES RANGING IN THE UPPER 20 TO LOWER 30S OVER
MOST OF THE REGION...WITH MID TO UPPER 30 RHS CLOSER TO THE COAST.
WITH THIS...HAVE UPGRADED THE FIRE WEATHER WATCH FOR TODAY OVER THE
WESTERN FLORIDA PANHANDLE TO A RED FLAG WARNING FOR LONG DURATION
AFTERNOON RELATIVE HUMIDITIES BELOW 35 PERCENT. /12

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      81  62  79  66 /   0  10  20  50
PENSACOLA   79  62  76  64 /   0  10  10  40
DESTIN      78  64  76  63 /   0  10  10  20
EVERGREEN   81  55  79  59 /   0  10  20  50
WAYNESBORO  81  55  77  61 /   0  10  40  80
CAMDEN      82  58  78  57 /   0  10  30  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM TODAY TO 7 PM TODAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 28, 6:00 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI APR 28 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-290000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

DANGEROUS BURNING CONDITIONS WILL EXIST ACROSS THE WESTERN FLORIDA
PANHANDLE LATE THIS MORNING THROUGH THIS AFTERNOON AND A RED FLAG
WARNING IS IN EFFECT DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY.
ALSO...INCREASING SOUTHEAST WINDS DURING THE LATE MORNING AND AFTERNOON
WILL CREATE FAVORABLE CONDITIONS FOR RIP CURRENTS ALONG THE ALABAMA
AND NORTHWEST FLORIDA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO AFFECT THE AREA
STARTING SATURDAY NIGHT AND LASTING THROUGH SUNDAY MORNING. HEAVY
RAINFALL AND THE POSSIBILITY OF A FEW STRONG STORMS ARE THE MAIN
THREATS DURING THIS TIME FRAME. MORE SHOWERS AND THUNDERSTORMS ARE
EXPECTED ON WEDNESDAY AND THURSDAY.

ADDITIONALLY...STRONG SOUTH TO SOUTHEASTERLY WINDS WILL PROMOTE
DANGEROUS RIP CURRENTS ALONG THE ALABAMA AND NORTHWEST FLORIDA
BEACHES THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.